Hair Loss

Post your questions about hair loss/alopecia here.

Moderator: talkhealth

Locked
3 posts
hazeld15
Posts: 6
Joined: Fri Sep 19, 2014 4:17 pm
Quote

by hazeld15 on Mon Aug 12, 2019 3:50 pm

Hair Loss

Hi. I have been losing my hair since I started taking Levothyroxine for my thyroid but my doctor says there's no connection. I think he's wrong from what I've read as a lot of people taking this seem to have the same problem. Do you have any advice please?

Julie1507
Posts: 1
Joined: Wed Aug 14, 2019 11:17 am
Quote

by Julie1507 on Wed Aug 14, 2019 11:27 am

Re: Hair Loss

Hi Hazel,

I've lost almost all my hair since starting back on levothyroxine, only 25/50mmg and my consultant told me he didn't think it was the pills but maybe revealed an underlying issue... I'm struggling to believe the coincidence of that.

I've lost all my body hair too but it began with my scalp, almost straight after starting with the thyroxine. Coming out in small batches whenever I combed it or ran my fingers through it. The hair loss increased when I up'd my dose.

I'm now waiting on a nhs consultation with Dermatology to review the hair loss.

I just wanted to reach out and say I have exactly the same issue so know how distressing it is and have not gotten anywhere with my GP over the possibility it's related to the thyroxine.

I hope there's an answer and things improve for you,

Julie

User avatar
Dr Anton Alexandroff
Posts: 395
Joined: Tue Sep 18, 2012 9:11 am
Quote

by Dr Anton Alexandroff on Fri Aug 16, 2019 7:24 pm

Re: Hair Loss

Dear Hazel and Julie,

I am sorry to hear about your hair loss. Hair loss (shedding and thinning ) can happen if there is too little or too much of thyroxine. Once happened it can take 3-12 months to get better.

I hope this is helpful.
With Best Wishes,

Dr Anton Alexandroff FRCP(UK) PhD CCT(Derm) FRSM FAAD
Consultant Dermatologist and Honorary Senior Lecturer
The British Skin Foundation Spokesperson
London, Cambridge, Leicester and Bedford

http://www.alexandroff.org.uk
Instagram your_skin_dr
Twitter your_skin_dr
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/on ... ndroff.php

Locked
3 posts